MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-393-01
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, upon checking this fiber during first use, black spots were identified.The fiber was sterilized with ethylene oxide.During set-up the connector face was wiped clean.The procedure was completed with the same fiber without patient complications.Analysis of the returned fiber identified a connector fracture.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.The fiber was received for analysis in one piece.Microscopic inspection of the tip indicated it was degraded.Visual inspection of the fiber body did not exhibit any breaks.The fiber connector was in good condition; however, light was not passing through the face.The fiber was connected to console, and there was no aiming beam.The console read: error number 67: fiber expired, connect new fiber and resume operation.The reported black spots were not observed.Therefore, the reported complaint was not confirmed.The observed condition of no light exiting the connector could be a result of internal fracture in the connector.Fracture within the connector can occur during procedural handling of the fiber during setup, use, or reprocessing.The device history review (dhr) confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the device; return it to the supplier for replacement.Hold the fiber tip to a nonreflective surface and ensure that a circular red/green spot appears.If the spot is not circular, re-cleave the fiber.If the spot is weak or not visible, discard the device or return it to the supplier for replacement.Based on analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Additional Manufacturer Narrative
E1 initial reporter phone number: (b)(6).Correction made to d3 manufacture name, manufacture address, manufacturer city, manufacturer zip/postal code, manufacturer country, manufacturer email, g1 mfr site facility name, mfr site address 1, mfr site city, mfr site state, mfr site zip, mfr site country, mfr site phone.Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.The fiber was received for analysis in one piece.Microscopic inspection of the tip indicated it was degraded.Visual inspection of the fiber body did not exhibit any breaks.The fiber connector was in good condition; however, light was not passing through the face.The fiber was connected to console, and there was no aiming beam.The console read: error number 67: fiber expired, connect new fiber and resume operation.The reported black spots were not observed.Therefore, the reported complaint was not confirmed.The observed condition of no light exiting the connector could be a result of internal fracture in the connector.Fracture within the connector can occur during procedural handling of the fiber during setup, use, or reprocessing.The device history review (dhr) confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the device; return it to the supplier for replacement.Hold the fiber tip to a nonreflective surface and ensure that a circular red/green spot appears.If the spot is not circular, re-cleave the fiber.If the spot is weak or not visible, discard the device or return it to the supplier for replacement.Based on analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that during the first use, upon checking it was found that there were black spots.The fiber was sterilized with ethylene oxide.During set-up the connector face was wiped clean.The procedure was completed with same fiber without patient complications.Analysis of the returned fiber identified a connector fracture.

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17288874
Report Number2124215-2023-35435
Device Sequence Number6319460
Product Code GEX
UDI-Device Identifier17290109140169
UDI-Public17290109140169
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Model Number0642-393-01
Device Catalogue Number0642-393-01
Device Lot Number0061550720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown